Alert archive / California / Wind Advisories in 2015

Wind Advisory 5, NWS Los Angeles, CA

February 6, 2015

NWS Los Angeles, CA issued this wind advisory at Feb 6, 2015, 1:40 PM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2015, 1:40 PM PST (21:40 UTC)
Expired
Feb 7, 2015, 3:00 AM PST
In force
13 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

784 
WWUS76 KLOX 062140
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
140 PM PST FRI FEB 6 2015

...GUSTY WINDS TO AFFECT THE SAN LUIS OBISPO COUNTY VALLEYS
THROUGH TONIGHT...

.A PACIFIC STORM WILL IMPACT THE AREA TONIGHT...BRINGING STEADY
RAIN AND GUSTY SOUTH WINDS TO SAN LUIS OBISPO COUNTY. THESE WINDS
WILL ESPECIALLY AFFECT INTERIOR PORTIONS OF THE COUNTY...AND
SHOULD WEAKEN EARLY SATURDAY MORNING.

CAZ037-070600-
/O.NEW.KLOX.WI.Y.0005.150206T2140Z-150207T1100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
140 PM PST FRI FEB 6 2015

...WIND ADVISORY IN EFFECT UNTIL 3 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY.

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH THROUGH LATE TONIGHT.

* IMPACTS...GUSTY WINDS AND WET ROADWAYS WILL MAKE DRIVING
  POTENTIALLY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KITTELL
2 follow-up statements
909 
WWUS76 KLOX 070549
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
949 PM PST FRI FEB 6 2015

...GUSTY WINDS TO AFFECT THE SAN LUIS OBISPO COUNTY VALLEYS
THROUGH TONIGHT...

.A PACIFIC STORM WILL IMPACT THE AREA TONIGHT...BRINGING STEADY
RAIN AND GUSTY SOUTH WINDS TO SAN LUIS OBISPO COUNTY. THESE WINDS
WILL ESPECIALLY AFFECT INTERIOR PORTIONS OF THE COUNTY...AND
SHOULD WEAKEN EARLY SATURDAY MORNING.

CAZ037-071100-
/O.CON.KLOX.WI.Y.0005.000000T0000Z-150207T1100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
949 PM PST FRI FEB 6 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY...

* WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 
  MPH THROUGH LATE TONIGHT.

* IMPACTS...GUSTY WINDS AND WET ROADWAYS WILL MAKE DRIVING 
  POTENTIALLY HAZARDOUS...ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

SIRARD
699 
WWUS76 KLOX 071103
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
303 AM PST SAT FEB 7 2015

...WIND ADVISORY HAS EXPIRED...

.BASED ON THE LATEST SURFACE OBSERVATIONS...WINDS ACROSS THE
INTERIOR VALLEYS HAVE DIMINISHED. THEREFORE...THE WIND ADVISORY
HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE WIND ADVISORY IS NO LONGER IN EFFECT...THERE MAY BE
ISOLATED GUSTS AROUND 45 MPH THIS MORNING IN THE FOOTHILLS. 

CAZ037-071215-
/O.EXP.KLOX.WI.Y.0005.000000T0000Z-150207T1100Z/
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-
INCLUDING THE CITIES OF...PASO ROBLES...ATASCADERO
303 AM PST SAT FEB 7 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED.

$$

RAT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 9:57 AM PST, 3 hours 43 minutes earlier.

Area forecast discussion, Feb 6, 9:57 AM PST, 3 hours 43 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
957 AM PST FRI FEB 6 2015

.SYNOPSIS...
A FRONTAL SYSTEM APPROACHING FROM THE WEST WILL BRING AN INCREASE IN
CLOUDS AND A CHANCE OF RAIN FOR NORTHERN SECTIONS BY LATE AFTERNOON.
RAIN IS EXPECTED ACROSS MUCH OF THE REGION TONIGHT THROUGH
SATURDAY...HEAVIEST FROM SANTA BARBARA COUNTY NORTHWARD. ANOTHER LOW
PRESSURE SYSTEM WILL BRING A GOOD CHANCE OF RAIN FOR NORTHERN AREAS
SUNDAY THROUGH MONDAY MORNING. SANTA ANA CONDITIONS MAY DEVELOP NEXT
WEEK.

&&

.SHORT TERM (TODAY-SUN)...
A FEW FORECAST TWEAKS FOR THIS MORNING. THE MID-TO-UPPER LEVEL
CLOUDS THAT WERE AROUND EARLIER THIS MORNING HAVE PUSHED THROUGH
QUICKLY LEAVING SUNNY SKIES OVER THE MAJORITY OF THE AREA. THE ONLY
AREAS THAT SHOULD SEE SIGNIFICANT CLOUDS TODAY WILL BE SLO
COUNTY...AND POSSIBLY THE INTERIOR SECTIONS WITH POSSIBLE WAVE-LIKE
CLOUDS. TEMPERATURES WILL BE COOLER FROM YESTERDAY AS THE RAIN
SYSTEM APPROACHES AND ONSHORE PRESSURE GRADIENTS DEVELOP...BUT WILL
REMAIN ABOVE NORMAL WITH THE AMPLE SUNSHINE. THE DETAILS FOR THE
STORM LOOK GOOD FROM THE PREVIOUS SHIFT...INCLUDING RAIN AMOUNTS.
ONLY TWEAK WAS TO INCREASE THE POPS TO HIGH CHANCE FOR THE NORTHWEST
TIP OF SLO COUNTY THIS AFTERNOON...AS THE FRONT EDGE OF THE RAIN
BAND SHOULD CROSS INTO THE COUNTY SOMETIME BETWEEN 4 AND 8 PM. AS
FAR AS THUNDERSTORM POTENTIAL IS CONCERNED...ALL THE CONVECTIVE
INDICATORS IN THE MODELS ARE MINIMAL EXCEPT FOR DECENT K-INDEX
VALUES. CURIOUSLY ENOUGH...THE BAND IS CURRENTLY PRODUCING QUITE A
BIT OF LIGHTNING AROUND SAN FRANCISCO AND EASTWARD RIGHT NOW. WILL
HAVE TO TAKE A CLOSER LOOK TODAY AT WHETHER OR NOT TO ADD A SLIGHT
CHANCE FOR SLO COUNTY THIS EVENING.

***FROM PREVIOUS DISCUSSION***

A SWATH OF DEEP SUBTROPICAL MOISTURE...WITH PRECIPITABLE WATER
VALUES BETWEEN 1.5 AND 1.7...AIMED AT NRN AND CENTRAL CA TODAY WILL
SLOWLY SAG SOUTHWARD TONIGHT. RAIN WILL DEVELOP ACROSS SLO COUNTY
THIS EVENING...THEN ACROSS ALL OF SBA COUNTY BY MIDNIGHT...PROBABLY
PUSHING INTO VTU COUNTY BY DAYBREAK. THE SOUTHWARD PROGRESSION OF
THIS AXIS OF RAIN WILL THEN TEND TO SLOW...SO CONFIDENCE IN RAIN
REACHING LOS ANGELES COUNTY IS LOWER. STILL...RAIN IS LIKELY ACROSS
WRN AND NRN L.A. COUNTY SATURDAY...WITH JUST A CHANCE OF RAIN ACROSS
SRN SECTIONS. MEANWHILE...PERIODS OF RAIN WILL CONTINUE ACROSS SLO
AND SBA COUNTIES. MAX TEMPS WILL BE DOWN A FEW MORE DEGREES IN MOST
AREAS ON SATURDAY...TO GENERALLY SLIGHTLY BELOW NORMAL LEVELS.

IT APPEARS AS THOUGH THE RAIN MAY LIGHTEN UP IN MOST AREAS SAT
NIGHT...AND COULD END FOR A WHILE. THEN...AN UPPER LOW AND
ASSOCIATED SURFACE LOW WILL MOVE TO A POSITION NEAR 38N/132W BY
EARLY SUNDAY MORNING. THIS WILL LIKELY CAUSE RAIN TO BECOME STEADY
ONCE AGAIN...ESPECIALLY ACROSS SLO AND NRN SBA COUNTIES ON SUNDAY.
THE SRN END OF THAT AREA OF RAIN MAY AFFECT VTU COUNTY LATE SUNDAY
INTO EARLY MONDAY. AT THIS TIME...IT APPEARS THAT LOS ANGELES COUNTY
WILL ONLY HAVE A SLIGHT CHANCE OF RAIN OR SHOWERS WITH THAT SYSTEM
LATE SUNDAY NIGHT OR EARLY MON.

THERE WILL BE GUSTY SOUTHERLY WINDS AT TIMES TONIGHT THROUGH
SUNDAY...ESPECIALLY IN THE MOUNTAINS AND ACROSS THE CENTRAL COAST.
WINDS COULD GET CLOSE TO ADVISORY LEVELS IN SOME AREAS...ESPECIALLY
TONIGHT INTO SAT MORNING.

RAINFALL TOTALS FROM TONIGHT THROUGH EARLY MONDAY COULD BE FAIRLY
HEFTY...ESPECIALLY ACROSS SLO AND NRN SBA COUNTIES...AND ESPECIALLY
IN THE HIGHER TERRAIN OF NWRN SLO COUNTY. EXPECT GENERAL 1.5 TO 3
INCH RAINFALL TOTALS ACROSS SLO COUNTY...WITH LOCAL TOTALS OF 4 TO 6
INCHES POSSIBLE ACROSS THE HIGHER TERRAIN OF NWRN SLO COUNTY.
RAINFALL AMOUNTS ACROSS SBA COUNTY SHOULD AVERAGE 0.75 TO 1.5
INCHES...WITH LOCAL TOTALS OF 2 TO 3 INCHES IN HIGHER ELEVATIONS.
RAINFALL TOTALS WILL DROP OFF QUICKLY SOUTH OF SBA COUNTY...WITH ONE
QUARTER TO ONE INCH EXPECTED ACROSS VTU COUNTY...AND THE HIGHER
TOTALS CONFINED TO THE WESTERN MOUNTAINS. AT THIS POINT...EXPECT
RAINFALL TOTALS ACROSS MOST OF LOS ANGELES COUNTY TO BE ONE QUARTER
OF AN INCH OR LESS.

DUE TO THE SUBTROPICAL NATURE OF THIS SYSTEM...SNOWFALL TOTALS WILL
BE VERY HIGH THROUGH MONDAY...MAINLY ABOVE 8000 FEET...SO DO NOT
EXPECT SNOW ACCUMULATIONS TO POSE MUCH OF A THREAT.

.LONG TERM (MON-THU)...A BROAD TROUGH WILL LINGER ACROSS THE AREA
MONDAY INTO EARLY TUE...BUT ANY PRECIPITATION WILL LIKELY END IN
MOST AREAS MON MORNING. AN UPPER LOW WILL DROP SWD INTO THE GREAT
BASIN ON TUE. THIS MAY CAUSE SOME GUSTY NW WINDS TO DEVELOP ACROSS
PORTIONS OF THE FCST AREA. MAX TEMPS WILL BE NEAR NORMAL MON AND
TUE. SOME MODELS SHOW THE UPPER LOW DROPPING SOUTHWESTWARD TO THE
SOUTH OF THE FCST AREA WED AND THU...WITH LOW LEVEL OFFSHORE FLOW
DEVELOPING. THIS COULD BRING A ROUND OF GUSTY SANTA ANA WINDS TO THE
FCST AREA WED INTO THU.

&&

.AVIATION...06/1800Z...

MID/UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA WILL SHIFT
SOUTH AND A TROUGH OF LOW PRESSURE WILL APPROACH. UPPER LEVEL STRONG
NORTHWEST WINDS WILL BECOME STRONG SOUTHWEST AFTER 07/09Z WHILE MID
LEVEL MODERATE SOUTHWEST WINDS BECOME MODERATE WEST BY 07/20Z.
INCREASING MID/UPPER LEVEL MOISTURE AFTER 07/03Z. FREEZING LEVEL WAS
APPROXIMATELY 13KFT THIS MORNING WILL DIFFER BY MINUS 3KFT SATURDAY
MORNING.

MARINE LAYER AT LAX AT 1720Z IS 0 FEET DEEP AND THE INVERSION TOP IS
AT 1788 FEET WITH A TEMP OF 19 DEGREES C.

KLAX...CHANCE CIGS 020 BETWEEN 07/03-07/13Z THEN CHANCE CIGS 015
BETWEEN 07/13-07/19. CHANCE CIGS 050 WITH LIGHT RAIN AT TIME AFTER
07/19Z.

KBUR...CHANCE CIGS 060 BETWEEN 07/02-07/05Z AND CHANCE CIGS 15
THEREAFTER.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.MARINE...06/900 AM...

SMALL CRAFT ADVISORY CONDITIONS FOR SOUTH WINDS WILL LIKELY CONTINUE
THROUGH LATE TONIGHT AND THERE IS A CHANCE THE CONDITIONS WILL
CONTINUE THROUGH SATURDAY AFTERNOON FROM SAN MIGUEL ISLAND TO POINT
PIEDRAS BLANCAS. THERE IS A CHANCE SMALL CRAFT ADVISORY CONDITIONS
FOR NORTHWEST WINDS WILL EXIST IN THE VICINITY OF THE NORTHERN
CHANNEL ISLANDS MONDAY AFTERNOON. SMALL CRAFT ADVISORY FOR HAZARDOUS
SEA CONDITIONS WILL LIKELY EXIST SATURDAY NIGHT THROUGH MONDAY IN
THE OUTER WATERS.

&&

.BEACHES...06/900 AM...

AN ACTIVE STORM TRACK OVER THE CENTRAL AND EASTERN PACIFIC WILL
CONTINUE TO GENERATE SWELLS WITHIN 260-290 DEGREES RELATIVE TO
VENTURA COUNTY THROUGH TUESDAY. A STORM OVER THE WESTERN PACIFIC
THIS MORNING WILL DEEPEN THROUGH SUNDAY WHILE MOVING WEST AND
GENERATE SWELL OVER 30 FEET WITHIN 270-290 DEGREES AND THE LONG
PERIOD SWELL ARE EXPECTED TO ARRIVE NEXT WEEK WEDNESDAY AFTERNOON.
HAZARDOUS SURF CONDITIONS WILL DEVELOP FROM POINT PIEDRAS BLANCAS TO
PALOS VERDES SATURDAY AND SUNDAY. THEREFORE A BEACH HAZARDS
STATEMENT IS IN EFFECT FOR THE POSSIBILITY OF HIGH SURF CONDITIONS.
A LONGER PERIOD WEST SWELL WILL MOVE INTO THE COASTAL
WATERS...WITH A GOOD CHANCE OF HIGH SURF CONDITIONS CONTINUING.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
BEACH HAZARDS STATEMENT (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...RK/DB
AVIATION/MARINE...30
SYNOPSIS...SUKUP

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 6, 6:00 AM PST, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST FRI FEB 6 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-071400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST FRI FEB 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

LOCAL DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS
ACROSS COASTAL SECTIONS OF LOS ANGELES COUNTY EARLY THIS MORNING.

RAIN WILL DEVELOP ACROSS SAN LUIS OBISPO COUNTY THIS AFTERNOON OR
EVENING...THEN OVERSPREAD SANTA BARBARA COUNTY TONIGHT. RAIN MAY BE
LOCALLY HEAVY TONIGHT AND THERE MAY BE PONDING OF WATER AND LOCAL
FLOODING ON AREA ROADWAYS...PARTICULARLY ACROSS SAN LUIS OBISPO
COUNTY.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON AREA BEACHES TODAY AND
TONIGHT.

SURF WILL BEGIN TO BUILD ON WEST FACING BEACHES TONIGHT.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* BEACH HAZARDS STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY

PERIOD OF RAIN ARE EXPECTED SATURDAY THROUGH EARLY
MONDAY...ESPECIALLY ACROSS SANTA BARBARA AND SAN LUIS OBISPO
COUNTIES. RAIN COULD BE HEAVY AT TIMES....ESPECIALLY ACROSS SAN LUIS
OBISPO COUNTY SATURDAY MORNING...AND AGAIN LATE SUNDAY.

HIGH SURF IS POSSIBLE ON WEST FACING BEACHES SATURDAY THROUGH SUNDAY.

THERE WILL BE A HIGH RISK OF RIP CURRENTS ON AREA BEACHES SATURDAY
THROUGH MONDAY.

GUSTY SANTA ANA WINDS MAY AFFECT LOS ANGELES AND VENTURA COUNTIES
WEDNESDAY THROUGH THURSDAY.

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* BEACH HAZARDS STATEMENT...SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 2:30 AM PSTBeach Hazards StatementLOXLos Angeles17 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.